U.S. doctors online nowAsk doctors free
United Kingdom
A 39-year-old female asked:

If one took more then daily needed amount of b complex vitamins ie by supplements , will there be any side effects, or will the excess just be stored?

1 doctor answer1 doctor weighed in
Dr. Sandra Pinkham
54 years experience
Listen to your body: B vitamins are water soluble and not stored. Excess makes urine yellow. They do require activation in the liver and taking excessive doses of some of the b vitamins such as b-6 can cause problems. Some persons need methyl folate (folic acid) and methyl cobalamine and b vitamins that don' t contain these forms may not be metabolized normally. Vit c with bioflavanoids and vit d3 may be needed as well.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Mar 15, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.